Chris had some strange symptoms at school that developed yesterday with fast blinking eyes, extremely frequent vocalizations, staring upwards, etc., that were very concerning to them that he was having bad reactions to his new med Seroquel. We took him to the pediatrician yesterday and he was prescribed Benadryl to counteract any side effects of the med, and then today we took him to the neurologist who advised us to go off the med gradually and gave us a schedule for that.
We have been reading about tardive dyskinesia – a particularly troubling article is http://www.breggin.com/neuroleptics.html. This article involves schizophrenia and not autism, but it was concerning nonetheless. A more middle of the road article is http://www.ninds.nih.gov/health_and_medical/disorders/tardive_doc.htm. I feel we’re going to try Christopher med-free for a while and perhaps try some nutritional avenues to help him as much as possible. We have been wanting to do this for a while, actually, but we were at the same time afraid to take him off his Risperdal (which he is now off of and is taking Seroquel in its place).
unfortunately now in 2020 neither one of these sites will load — will have to find another.
cut & paste (boy on lap)
for right now a copied note of how things are going….
Colleen was sick the other day but doing better and went to school yesterday. Colleen was complaining about her ears last night. If she has further problems today I’ll take her to the dr. tomorrow (today if absolutely necessary but Chris is home today and has to go to the neuro where we’re there for like 3 hours….). Rog is staying home to help watch Ryan and get Colleen after school.
Ryan has a cold right now.
Yesterday actually seemed very hectic…. it just goes on and on. But Chris did okay – we did end up picking him up at school – we took him to the pediatrician who could not find anything physically wrong with him. (Teachers and nurse etc. were saying they were concerned he was so upset and acting strange that he might be having med reactions). He said the very bad danger signs to look for in med emergencies like the Seroquel he’s on, are him bending his neck back and not being able to return it to the upright position, and him sticking his tongue out and not being able to return to his mouth (aren’t those so strange???!!!). Neither of these appeared so he said just give him some Benedryl in addition to the Seroquel, and that is supposed to counteract any side effects that may occur, just until we see the neuro today.